MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 70465540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient via manufacturer representative regarding a screw used in spinal therapy.It was reported that the date of the surgery was (b)(6) 2022.Levels implanted: l3-s1.The patient found out that the screw broke at the s1 level in (b)(6) 2022.No further complications were reported/anticipated.
 
Additional Manufacturer Narrative
Implant date is unknown.Explant date is unknown.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A1.Patient identifier updated.A3.Patient sex updated.A4.Patient weight updated.A5b.Patient race updated.E.Postal code updated.B5 and b6: additional event details.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
2022-03-21 ekg (satu only) obtain ekg on the following patients if not performed within the past 6 months regardless of cardiac history: patients with anticipated prolonged procedures (> 200 mins) associated with large fluid shifts and significant blood loss.History of recent (within 6 months): chest pain at rest or with exertion, worsening dyspnea on exertion, syncope.Patients with documented coronary artery disease, valvular heart disease, cerebrovascular and/or peripheral vascular disease, cardiac dysrhythmias (a fib, svt, etc.) chf (prior or compensated) esrd, chronic renal insufficiency, hd, capd ekg impressions vent.Rate 88bpm - normal sinus rhythm, pr interval 194ms - normal ecg, qrs duration 92ms - no previous ecgs available, qt/qtc 346/418ms, pm: p -r -t axes 72 61 59 prothrombin time/inr (pt/inr) patient taking/holding warfarin; bleeding disorders (hemophilia or von willebrand¿s disease), factor v leiden, hepatic transplant, liver disease, craniotomy, spinal fusion (cervical and lumbar) adult pain history history of pain: yes, patient has history of chronic pain description of pain: back, left leg> right alleviating factors: opioid procedure history: anesthesia history.No problem with prim anesthetics, history of difficult intubation no history of difficult iv starts: yes, can we use both arms for i vs and bps yes, 5 attempts or ultrasound for peripheral iv? no, iv in neck or bone? no turbinate reduction (bilateral), septoplasty, circumcision, lumbar laminectomy, micro lumbar discectomy (left) systems review neurological history: stroke sensory history: impaired vision visual devices: glasses cardiovascular history.Hypercholesterolemia, hypertension exercise capacity (mets) : less than or equal to 4 mets (comment: walking [williams rn, kitty l - 03/21/22 08:41 edt]) cardiac support devices: none pulmonary history: other: no osa since septoplasty/100 lb.Weight loss -no cpap has anyone observed you stop breathing? yes body mass index more than 35? no neck circumference greater than 40 cm? unmeasured high blood pressure or treatment? yes is the patient male? yes stop -bang score: 3 has pt.Ever had sleep study? yes gastrointestinal history; gerd, other: gerd controlled with meds teeth: intact teeth, missing teeth when was the last time you visited the dentist? greater than 12 months musculoskeletal history: degenerative disc disease, osteoarthritis, other: confirms back, leg pain left>right functional score prior to admission: 12 endocrine history: cortisone/steroids in past year, diabetes, other: 12dm since 2014, cbgs daily, usually 80-130, a1c was 6.7 in 12/2021 neurological stroke date: 2016 stroke residual effects: denies endocrine diabetes controlled by: oral agent, other: ozempic diabetes typo: type 2 diabetes screen: no needs identified mental health history: anxiety, bipolar, depression, panic attacks, post -traumatic stress disorder (b)(6) 2022 subjective rapid assessment: pt.Is having bowel <(>&<)> bladder incontinence.Hx of slipped discs ed reason for visit: asthma, unspecified, at risk for violence, agitation, history or signs/symptoms of mania (irritable, volatile), mumbling (criticizing others, repeating question/request), physically aggressive/ threatening, staring glaring, or avoiding eye contact, shouting/demanding, threatening to leave, bipolar 1 disorder, borderline personality disorder, chronic back pain, depressive disorder, deviated septum, diabetes mellitus type 2, uncontrolled, gerd (gastroesophageal reflux disease), hypertension, morbid obesity, nasal turbinate hypertrophy, non-alcoholic fatty liver disease, ptsd - post -traumatic stress disorder, scoliosis, vitamin d deficiency, back pain, incontinence ed: patient with history of slipped disks in his back before spinal surgery april 1, 2022, presents for evaluation of canceled surgery, worsening pain in back and recent bowel and bladder changes.2022-04-01 er report mri did not show any emergent or concerning findings.However, given his recent discectomy and following with doctor, neurosurgery was consulted for review of the images and recommendations on disposition.Spoke with doctor with neurosurgery, he reviewed the images, and he advises that his mri images are improving, there is no explanation of his symptoms he does not need urgent or emergent surgery.Chief complaint - incontinence history of present illness patient presents for leg weakness and numbness as well as groin numbness and incontinence.In october of last year, he is having back pain leg weakness and numbness had an mri showing bulging disks and ended up having discectomy.Says that his symptoms improved after the surgery.About a month ago he started having worsening pain in his back as well as numbness and weakness in the posterior lateral aspect of both legs and numbness in his groin.For the last few days, he has had incontinence.Now to the point where he does not even get a warning sign before he soils himself with both urine and stool incontinence.He was scheduled to have surgery with doctor today however a few days ago he received ward that the insurance company would not pay for the procedure, so it was canceled.His weakness numbness and incontinence are getting worse the last few days.Imported information including vitals, nursing notes, allergies, past medical/social/surgical family history reviewed problem list/past medical history ongoing asthma, unspecified at risk for violence bipolar 1 disorder borderline personality disorder chronic back pain depressive disorder nec deviated septum diabetes mellitus type 2, uncontrolled gerd (gastroesophageal reflux disease) gerd [gastroesophageal reflux disease] hypertension morbid obesity nasal turbinate hypertrophy non-alcoholic fatty liver disease ptsd - post -traumatic stress disorder scoliosis vitamin d deficiency historical ¿ asthma procedure/surgical history lumbar laminectomy: 10/08/21 micro lumbar discectomy (left): 10/08/21 circumcision: 07/21/17 turbinate reduction (bilateral): 03/28/17 septoplasty (b)(6) 2017 excision assessment/plan patient presents for progressively worsening pain numbness and weakness bilateral lower extremities.For the last few days, he has had stool and urine incontinence.Neuro exam shows no rectal sensation and loose rectal tone.He has no weakness in his legs but diminished sensation diffusely.He had an mri outpatient done a month ago.Do not have access to those images at this time.Given his new symptoms of incontinence concern for possible cauda equina syndrome repeat mri obtained.I suspect he will need to neurosurgery consult given his progressive symptoms and his incontinence after mri.Signed out to oncoming provider pending mri and disposition diagnosis/disposition leg numbness back pain incontinence subjective rapid assessment stated reason for visit: pt.Had discectomy october 2021 was assaulted with back injury nov 2021 pain and back surgeries lost control of bowel and bladder 2 days ago mri lumbar spine w/and w/o contrast (mri lumbar spine w<(>&<)>wlo gado) stat stretcher unlisted please enter free text reason 01 exam, back pain, leg weakness, incontinence, rad type, yes iv, per imaging protocol magnetic resonance imaging addendum - doctor called requesting that this mri be compared to prior ct there is a ct of the abdomen pelvis from (b)(6) 2018.This shows definite bilateral pars interarticularis defects at l5.With the benefit of hindsight, these are visible but more subtle on mri of (b)(6) 2022.Findings clinical: back pain, leg weakness, incontinence stated reason for visit: pt.Had discectomy october 2021, was assaulted with back injury nov 2021, pain and back surgeries, lost control of bowel and bladder 2 days ago mri lumbar spine without and with contrast (b)(6) 2022 9:13 pm: technique: multiplanar, multisequence mr imaging was performed of the lumbar spine without and then with the intravenous administration of gadolinium contrast material.Comparison study: lumbar spine mri from (b)(6) 2022 findings alignment: no spondylolisthesis.Vertebrae: sequela of scheuermann¿s disease.No acute lumbar vertebral height loss or suspicious edema.Tip of conus medullaris terminates at: ti 2-1_i visualized spinal cord: normal in caliber.Normal intramedullary signal.There is faint linear enhancement a long the ventral and dorsal surface of the conus medullaris, as well as a couple of cauda equina nerve roots.Nt erveriebral discs/facets l1-2: no significant canal or foraminal stenosis, l2-3: no significant canal or foraminal stenosis.L3-4: left subarticular disc protrusion.This results in focal lateral recess narrowing and contact upon the descending left l4 nerve root.There is no significant foraminal narrowing.Findings are not substantially changed.L4-5: prior left laminectomy.There is a disc bulge with an inferiorly migrated left paracentral and subarticular disc protrusion.Enhancing granulation tissue is present along the left lateral thecal sac and lateral recess.This partially encases the descending left l5 nerve root.When accounting for technical differences, this is not substantially changed.L5 -s1: facet arthrosis without canal or foraminal narrowing.Visualized paraspinous soft tissues: expected postoperative soft tissue changes on the left at l4 -l5.Visualized retroperitoneum: no significant abnormality.Impression: 1.Again status post left laminectomy and microdiscectomy at l4 -l5.When accounting for technical differences, no substantial change in epidural fibrosis extending into the lateral recess, and partially encasing the descending left lb nerve root.2.Unchanged left subarticular narrowing at l3 -l4, with mass effect upon the descending left l4 nerve root.3.Mild leptomeningeal enhancement along the distal thoracic cord and right cauda equina.This is nonspecific, but could reflect inflammatory arachnoiditis in the setting of prior surgery.Gastrointestinal wdl - yes, except for abdomen description - soft, non-tender bowel elimination - incontinent bowel sounds ¿ present genitourinary: urinary wdl ¿ yes, except for, symptoms: incontinence musculoskeletal ¿ yes, except for 2022-04-07 chief complaint ¿ back pain history of present illness patient with history of bipolar, gerd, dm, ptsd, chronic back pain s/p hemilaminectomy with microlumbardiscectomy 10/21, recent mri (b)(6) 2022, evidently initially presented with back pain.Per the triage provider and the nurses who saw the patient he was complained of worsening back pain with rectal incontinence.Subjective rapid assessment: stated reason for visit: c/o back pain with bowel incontinence (b)(6) 2022 adult pain history history of pain: yes, patient has history of chronic pain description of rain: pain in back and legs alleviating factors: non-opioid neurological stroke date: 2016 stroke residual effects: denies endocrine diabetes controlled by: oral agent diabetes type: type 2 diabetes screen: no needs identified.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer (Section G)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key15614173
Report Number1030489-2022-00961
Device Sequence Number15447523
Product Code KWP
UDI-Device Identifier00613994157614
UDI-Public00613994157614
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K050439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70465540
Device Catalogue Number70465540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 YR
Patient SexMale
Patient Weight122 KG
Patient RaceWhite